Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Allergies

Allergic reaction to CT scan?

08/14/2009

Question:

I have broken out with a sore, itchy red skin rash from shoulders to pelvic (6) days after getting a C T scan with `oral` contrast fluid as well as the Iodine injection. The rash is in the same area as the scan. (5) days after the scan I was exposed to direct sunlight, but not to the extent of `sunburn`. Can exposure to sunlight trigger a photo-imune reaction to C T scan`s or the contrast media? What can be done to treat it?

Answer:

Delayed skin rashes can occur after receiving contrast media, Whether sunlight affects this is unknown. Your family doctor will know how to treat this.

For more information:

Go to the Allergies health topic, where you can:

Response by:

I Leonard Bernstein, MD I Leonard Bernstein, MD
Clinical Professor Emeritus
College of Medicine
University of Cincinnati